Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 27, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 8, 2005, 6:59 PM CDT for Autauga County, Alabama. It was in force for 91 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2005, 6:59 PM CDT (23:59 UTC)
- Expired
- Jun 8, 2005, 8:30 PM CDT
- In force
- 91 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Autauga County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:10 PM CDT | FLASH FLOOD | Prattville, AL | SEVERAL ROADS ACROSS NORTHERN PRATTVILLE AND CENTRAL AUTAUGA COUNTY CLOSED DUE TO WATER COVERING THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 12.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBMX 090000 FFWBMX ALC001-090130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 659 PM CDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL AUTAUGA COUNTY IN CENTRAL ALABAMA THIS INCLUDES THE CITY OF PRATTVILLE * UNTIL 830 PM CDT * AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POSEYS CROSSROADS. RADAR INDICATED A CLUSTER OF THUNDERSTORMS MOVING SLOWLY TO THE SOUTH. ISOLATED RAINFALL AMOUNTS OF ADDITIONAL 1 TO 2 INCHES IS POSSIBLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3242 8669 3243 8642 3260 8645 3255 8670 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:25 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 8, 3:25 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 325 PM CDT WED JUN 8 2005 .SHORT TERM...(TONIGHT THRU SATURDAY) TROPICAL AIRMASS WILL KEEP AREA IN A WET PATTERN THRU THURSDAY WITH LEFT OVER BOUNDARIES ACTING TO FOCUS AFTERNOON CONVECTION. DIFFICULT PART IS FORETELLING WHERE BOUNDARIES WILL BE THE FOLLOWING DAY. ALL EYES OUR ON POSSIBLE TROPICAL DEVELOPMENT THIS WEEKEND AS MODELS HAVE BEEN CONSISTENT IN BRINGING TROPICAL CYCLONE INTO NORTHERN GULF OF MEXICO ON SATURDAY. IF SYSTEM BECOMES NICELY ORGANIZED AS DEPICTED BY NAM...CENTRAL ALABAMA WILL BE ON SUBSIDENCE SIDE OF LOW AND WOULD NOT EXPECT MUCH CONVECTION FRIDAY OR SATURDAY. GFS IS MUCH WETTER ACROSS ALABAMA ON SATURDAY AND PREFER DRIER NAM AS DISCUSSED ABOVE...AND KEPT RAIN CHANCES IN THE 30-50% RANGE. .LONG TERM...(SUNDAY THRU WEDNESDAY) REMNANTS OF TROPICAL SYSTEM WILL HAVE ITS GREATEST AFFECTS ACROSS AREA SATURDAY NIGHT AND SUNDAY. ASSUMING WE ARE ON THE EAST SIDE OF THE LOW...RAISED POPS TO LIKELY FOR WESTERN ALABAMA SATURDAY NIGHT AND INTO SUNDAY...AND LOWERED TEMPERATURES IN THIS AREA. WILL BE INTERESTING TO SEE WHAT HAPPENS WITH LOW AS GFS SHOWS SHORT WAVE TROF PASSING THRU THE MIDWEST STATES OVER THE WEEKEND. IT IS POSSIBLE ID SYSTEM SLOWS DOWN...IT WILL HANG UP OVER SOUTHERN STATES AS SHORT WAVE TROF PASSES NORTH OF ALABAMA. HOWEVER... PERSISTENT UPPER RIDGE OVER OFF THE ATLANTIC COAST WILL LIKELY STEER SYSTEM NORTHWARD...AND RAIN CHANCES BACK TO CLIMATOLOGY VALUES MONDAY THRU WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 87 69 87 / 20 40 30 30 ANNISTON 70 87 69 87 / 20 40 30 40 BIRMINGHAM 70 87 71 87 / 30 40 30 40 TUSCALOOSA 71 88 70 88 / 30 40 30 40 CALERA 71 88 70 88 / 30 50 30 40 AUBURN 71 89 70 88 / 30 50 30 40 MONTGOMERY 71 89 71 88 / 30 50 30 50 TROY 71 89 69 88 / 30 50 30 50 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 58/ROSE
Hazardous weather outlook, Jun 8, 5:30 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 530 PM CDT WED JUN 8 2005 ALZ011>015-017>050-091100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 530 PM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TONIGHT). SCATTERED THUNDERSTORMS WILL CONTINUE TO WEAKEN AS THEY SLOWLY MOVE SOUTH ACROSS THE FORECAST AREA AND WILL DISSIPATE BY 9 PM. SOME OF THESE STORMS COULD STILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 30 MILES PER HOURS...AND LOCALLY HEAVY RAINFALL. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 10
In the hours before
Local storm report, Jun 8, 4:59 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
459 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL CLANTON 32.84N 86.62W
06/08/2005 0.50 INCH CHILTON AL TRAINED SPOTTER
MARBLE SIZE HAIL JUST EAST OF CLANTON.
&&
JSSSpecial weather statement, Jun 8, 5:02 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 502 PM CDT WED JUN 8 2005 ALZ036-082245- COOSA- 502 PM CDT WED JUN 8 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA COUNTY UNTIL 545 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTH OF MARBLE VALLEY...MOVING EAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MARBLE VALLEY... WEOGUFKA AND STEWARTVILLE THROUGH 545 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Jun 8, 5:39 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 539 PM CDT WED JUN 8 2005 ALZ036-082315- COOSA- 539 PM CDT WED JUN 8 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA COUNTY UNTIL 615 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES WEST OF KELLYTON...MOVING SOUTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ROCKFORD...KELLYTON AND GOODWATER THROUGH 615 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IN ADDITION...MINOR FLOODING IS ALSO POSSIBLE. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
Special weather statement, Jun 8, 6:18 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 618 PM CDT WED JUN 8 2005 ALZ036-082345- COOSA- 618 PM CDT WED JUN 8 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA COUNTY UNTIL 645 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING WILL OCCUR FROM AN APPROACHING THUNDERSTORM... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER EXTREME SOUTHEASTERN COOSA COUNTY...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THROUGH 645 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Jun 8, 6:31 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 631 PM CDT WED JUN 8 2005 ALZ043-090015- ELMORE- 631 PM CDT WED JUN 8 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE COUNTY UNTIL 715 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS 35 TO 45 MILES AN HOUR...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES NORTH OF WETUMPKA...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TITUS...WETUMPKA AND ECLECTIC THROUGH 715 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. ALSO...STRONG GUSTY WINDS COULD BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. HEAVY RAIN WITH THIS STORM COULD ALSO CAUSE MINOR FLOODING.
Special weather statement, Jun 8, 6:41 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 641 PM CDT WED JUN 8 2005 ALZ041-090015- AUTAUGA- 641 PM CDT WED JUN 8 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN AUTAUGA COUNTY UNTIL 715 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER PRATTVILLE...MOVING SOUTH AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PRATTVILLE THROUGH 715 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION...STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:21 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 24 min |
| Jun 8, 2:50 PM CDT | Flash Flood Warning | BMX | Jefferson | 115 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.